Skip to main content

Cutaneous granulomatous reaction to injectable hyaluronic acid gel

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Summary

Injectable hyaluronic acid (HA) derivatives are the most used reabsorbable dermal fillers for soft tissue augmentation today and their utilization is considered safe. We report a cutaneous granulomatous reaction that developed in a woman 5 weeks after the first treatment with a nonanimal HA derivative for the correction of facial wrinkling. We describe the clinicopathological findings and course of the cutaneous reaction. The adverse reaction showed clinical and histopathological characteristics comparable to the few previously reported cases. All cutaneous lesions spontaneously disappeared without scars within 3 months. We conclude that even nonanimal injectable HA derivatives can be associated with delayed granulomatous reactions. The patient should be informed of this potential long-term complication.

Keywords: dermal fillers; granulomatous reaction; nonanimal injectable hyaluronic acid

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1365-2133.2005.07074.x

Publication date: April 1, 2006

bsc/bjd/2006/00000154/00000004/art00029
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more